Palmar-Plantar Erythrodysesthesia - Post Test

Name:
Street Address:
City: State/Province:
ZIP/Postal Code: Country:
Telephone #: Email:
I am a Registered Nurse
Please email me when more CME becomes available
Please add me to the Oncolink O-Pro eNewsletter
  1. PPE is considered a common adverse effect of the following medications:
    1. carboplatin, 5-FU & vincristine
    2. capecitabine, docetaxel & doxorubicin
    3. gemcitabine, methotrexate & bleomycin
    4. None of the above

  2. The incidence and severity of PPE is both dose and schedule dependent.
    1. True
    2. False

  3. The earliest symptom of PPE associated with chemotherapy and multikinase inhibitors (MKIs) are:
    1. Dysesthesia (abnormal sensation), burning pain, and erythema
    2. Blisters, maculopapules, and fissuring
    3. Nausea, vomiting, and diarrhea
    4. None of the above

  4. Symptoms of PPE generally occur:
    1. Within hours of initiating therapy with a causative agent.
    2. 2 months after completing therapy.
    3. Anywhere from days after initiating therapy to months after completing therapy.
    4. Five years after completing therapy.

  5. PPE erythema and lesions generally occur:
    1. Exclusively on the palms of the hands and soles of the feet.
    2. Extend from hands and feet to the arms and legs.
    3. Primarily on the soles of the hands and feet, but may also occur on dorsal surfaces of hands and feet, and areas covered by tight fitting clothing.
    4. A & B

  6. Grade 3 PPE is characterized by severe skin changes with pain, which limits the patient's ability to perform activities of daily living.
    1. True
    2. False

  7. A breast cancer patient is starting her first cycle of capecitabine, and the oncology nurse is discussing measures to prevent the occurrence of PPE. Her instructions will include:
    1. To avoid cold water on the patient's hands and feet and to go shoeless as frequently as possible.
    2. To avoid hot water and wear thick socks and shoes with padded insoles.
    3. To engage in all normal daily activities, including sports, gardening, and long walks.
    4. She does not need to inform the care team of this side effect, as it is expected.

  8. Patient education prior to starting a therapy that can cause PPE should include all of the following except:
    1. Notify the oncology team if symptoms of PPE develop.
    2. Avoid constrictive footwear and constrictive clothing.
    3. Soak in a hot tub the night after treatment
    4. Use topical moisturizers regularly.

  9. Your patient who has received 3 cycles of doxorubicin presents with some erythema on the palms of her hands, which she reports is not painful. You should recommend:
    1. Applying a moisturizing cream several times a day.
    2. Report any worsening of the symptoms or development of pain.
    3. Examine her feet for more symptoms of PPE.
    4. All of the above

  10. Research regarding the use of pyridoxine (vitamin B6) to prevent or treat PPE has demonstrated it to be:
    1. Of variable efficacy depending upon the cancer treatment agent.
    2. Ineffective regardless of the cancer treatment agent.
    3. Effective in treating PPE regardless of the type of cancer treatment agent.
    4. None of the above

Please hit submit only once. The results may take a few minutes to load on slower connections.


I Wish You Knew

Knowledge is Power

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More